Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 79, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Aug 3, 2019, 2:56 AM PDT. It took effect at Aug 3, 2019, 3:00 PM PDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2019, 2:56 AM PDT (09:56 UTC)
- In effect from
- Aug 3, 2019, 3:00 PM PDT
- Expired
- Aug 4, 2019, 8:25 AM PDT
- In force
- 17 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
771 WHUS76 KEKA 030956 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 256 AM PDT Sat Aug 3 2019 PZZ475-031800- /O.NEW.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 256 AM PDT Sat Aug 3 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 PM this afternoon to 9 AM PDT Sunday. * WINDS...Sustained N 15 to 20 kt. Gusts approaching 30 kt in a localized area near and south of Cape Mendocino...including near shore areas. * WAVES/SEAS...5 to 7 ft 5 seconds. Locally higher near and south of Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
707 WHUS76 KEKA 031509 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 809 AM PDT Sat Aug 3 2019 PZZ475-032315- /O.CON.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 809 AM PDT Sat Aug 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM PDT SUNDAY... * WINDS...N 15 to 20 kt. Gusts approaching 30 kt near and south of Cape Mendocino. * WAVES/SEAS...N 5 ft at 6 seconds. Locally higher near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
562 WHUS76 KEKA 032118 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 218 PM PDT Sat Aug 3 2019 PZZ475-040530- /O.CON.KEKA.SC.Y.0079.190803T2200Z-190804T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 218 PM PDT Sat Aug 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape Mendocino. * WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
863 WHUS76 KEKA 040321 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 821 PM PDT Sat Aug 3 2019 PZZ475-041130- /O.CON.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 821 PM PDT Sat Aug 3 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT SUNDAY... * WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape Mendocino. * WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
489 WHUS76 KEKA 040950 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 250 AM PDT Sun Aug 4 2019 PZZ455-041600- /O.EXA.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- 250 AM PDT Sun Aug 4 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT this morning. * WINDS...N 15 to 20 kt. Gusts to 30 kt near Cape Mendocino and the Lost Coast. * WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape Mendocino and the Lost Coast. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ470-041600- /O.EXA.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 250 AM PDT Sun Aug 4 2019 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT this morning. * WINDS...N 15 to 20 kt with gusts to 25 kt. * WAVES/SEAS...N 6 to 7 ft at 6 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ475-041600- /O.CON.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 250 AM PDT Sun Aug 4 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...N 15 to 20 kt. Gusts to 30 kt near and south of Cape Mendocino. * WAVES/SEAS...N 5 to 7 ft at 6 seconds. Locally higher near Cape Mendocino. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
471 WHUS76 KEKA 041525 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 825 AM PDT Sun Aug 4 2019 PZZ455-470-475-041630- /O.CAN.KEKA.SC.Y.0079.000000T0000Z-190804T1600Z/ Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 825 AM PDT Sun Aug 4 2019 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Eureka has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 2, 2:34 PM PDT, 12 hours 22 minutes earlier.
Area forecast discussion, Aug 2, 2:34 PM PDT, 12 hours 22 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 234 PM PDT Fri Aug 2 2019 .SYNOPSIS...Temperatures will warm across the interior through this weekend before cooling off later next week. Otherwise, dry weather will persist across the region during the next seven days. && .DISCUSSION...An upper high was centered over NM during Friday afternoon, while a pair of troughs were gradually moving southward toward the NERN PAC. In the low-levels, a weak cold front was approaching NWRN CA, but that feature is expected to dissipate during the next 24 hours. Northerlies will subsequently strengthen along the coast as high pressure builds over the NERN PAC. The north winds will continue to favor a pattern supportive of nocturnal marine stratus development for locations near sea- level...followed by localized clearing during the afternoons. Otherwise, clear skies will generally prevail over the interior which will aid in warm to locally hot conditions this weekend into early next week. Thereafter, model guidance shows an upper trough digging across the NERN PAC during mid to late next week. That feature would favor cooler midlevel temperatures spreading east across the area resulting in a reduction in afternoon highs. However, precipitation chances will continue to reside near zero. JMG && .AVIATION...Two separate cloud layer decks were observed this morning along the north coast. The lowest near the surface burned off quite rapidly while the second...about 1000 ft higher persisted through the early afternoon before receding to the west and diminishing. A week frontal boundary off the coast is providing a little more westerly push of additional lower clouds into the the north coast and more widespread stratus is likely to move onshore during the evening and overnight. The mendo coast is also seeing some lingering patchy stratus but should remain vfr through the evening hours. VFR ceilings and visibilities will persist at UKI. and other interior terminals. /BRC/JT && .MARINE...Light winds and low seas continue to prevail throughout the waters while a modest westerly swell will cause seas to build slightly during through the evening. By tomorrow northerly winds will begin a slow increase that will continue through tomorrow evening reaching between 10 and 20 kt in most areas with gusts to around 25 kt near and immediately south of Cape Mendocino. This will cause northerly steep seas to gradually build, generally to between 5 and 7 feet. These conditions will largely continue through mid- week, before winds gradually weaken late in the week and allow seas to settle. /BRC/JT && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Aug 2, 2:06 PM PDT, 12 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 206 PM PDT Fri Aug 2 2019 CAZ101>113-032115- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 206 PM PDT Fri Aug 2 2019 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.